# SDR 2004FA0000694

- Difficulty date: August 31, 2004
- Submitted: August 31, 2004
- Operation: General aviation
- Aircraft: N669AM
- Make and model: Amtr ALARUSCH2T
- Aircraft serial: 201025
- Aircraft time: 180 hours
- Engine: Lyc O235N2C
- Engine time: 180 hours
- Propeller: Snsnch 72CK
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: P010904
- Part serial: F04521631
- Condition: Cracked
- Location: Engine
- Part time: 18 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, K
- Precautionary procedure: A

## Discrepancy

AIRCRAFT 10 MILES FROM AIRPORT, TRAINING FLIGHT, PRACTICING FLIGHT MANEUVERS.  SMELLED SOMETHING WRONG, SCANNED ENGINE GAUGES.  NO OIL PRESSURE, BUT OIL TEMPERATURE WAS IN THE GREEN.  DECIDED TO RETURN TO THE AIRPORT AND LANDED UNEVENTFULLY.  POST FLIGHT INSPECTION - OIL COVERING THE BELLY, WING ROOT AREA, INSIDE THE COCKPIT ON THE FIREWALL, FRONT CARPET, PILOT'S SHOES.  NO OIL SHOWING ON DIPSTICK.  REMOVED COWLING.  LEAK APPEARED TO ORIGINATE AT THE OIL COOLER.  REMOVED OIL COOLER (MOUNTED TO FIREWALL) AND PRESSURE CHECKED.  FOUND CRACK (APPROX 1 INCH LONG) IN END CAP, ALONG THE MIDDLE OF THE BEND RADIUS.
